A Note to Our Readers

It has come to the attention of Practical Dermatology’s editors that some of our readers were offended by the “PD Asks” section in the April 2018 edition, with regard to its references to breastfeeding and “awkward interactions with patients.” Unfortunately, the editors of Practical Dermatology® failed to recognize the potential negative implications this article could convey, and we are sorry if anyone was offended.

We value our entire readership base, and it is never our intent to offend anyone with the content we publish. Practical Dermatology has strong roots as a leading publication among dermatologists around the world, and we welcome your input and feedback, which we take seriously.

We thank you for your understanding and continued readership and support.

—The Practical Dermatology® Team


Acne Device Article Overlooked Aerolase Neo

We read with pleasure your May 2018 Cover Focus Article, Device-Based Approaches to Acne and Rosacea (online at PracticalDermatology.com/2018/05). Your experts covered the energy-based devices (EBDs) that are commonly used for the treatment of active acne and for the redness of rosacea. We have been writing and lecturing on EBDs for over 20 years and have used all of the devices that were described in the article. But one device was left out of the discussion, and we think it merits mention here.

The Aerolase Neo is a short-pulsed (650 usec) 1064nm laser that is 1.) virtually painless; 2.) very fast for treating acne; 3.) color-blind, since 1064nm can be safely used on all skin types; and 4.) has shown to have some of the most impressive results that we have seen in treating both inflammatory and non-inflammatory acne.

Clinical work and personal experience from all of us have shown the Aerolase Neo to be one of the go-to EBDs in our offices and something that we would recommend to all who are treating acne with EBDs in their offices.

—Michael H. Gold, MD, Gold Skin Care Center, Nashville, TN

David J. Goldberg, MD, JD, Skin Laser & Surgery Specialists of NY/NJ

Mark S. Nestor, MD, PhD, Director, Center for Cosmetic Enhancement; Director, Center for Clinical and Cosmetic Research, Aventura, FL; Department of Dermatology and Cutaneous Surgery, Department of Surgery, Division of Plastic Surgery, University of Miami, Miller School of Medicine.


Another Case of Facial Rash with Dupilumab

In the Resident Resource Center section of the April 2018 issue of Practical Dermatology® (available online at PracticalDermatology.com/2018/04) you reported on a facial rash after dupilumab therapy. I had a very similar case.

My patient, a 21-year-old male with a long history of atopic dermatitis, developed an eczematous eruption on his face after being on Dupixent for four months. (See image.) This occurred even though his atopic dermatitis cleared on his trunk and extremities. He reported that his eczema had never previously involved his face.

The facial dermatitis only responded to intermittent short courses of oral prednisone. Several topicals including steroids, tacrolimus, Eucrisa, antifungals, and Alcortin A were ineffective. Clinically, I favored seborrhea or nummular eczema. The distribution ruled against contact dermatitis. Dupixent had to be discontinued. The facial rash gradually improved over the next five months, although it still somewhat recurs after a hot shower.

—Booth Durham, MD, Turnersville, NJ